Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Procrit and my HIV meds
May 4, 2005

Hey Dr. Bob,

Forgot to ask my doctor (and don't really trust her antway).... will Procrit interact with any of my HIV meds? I'm on tenofovir and combivir. Thanks, Rooty Tooty Fruity

Response from Dr. Frascino

Hey Rooty Tooty,

First off, to answer your primary question, no, Procrit does not interact with tenofovir or Combivir (AZT plus 3TC) or any other medications for that matter!

Procrit has been shown to be remarkably efficacious in treating AZT-induced anemia. It also has an excellent safety record and essentially no side effects. So no worries about Procrit, OK? However, I do think you might have something else to be concerned about your current drug regimen. Three-drug nucleoside reverse transcriptase combinations, such as tenofovir + Combivir (AZT plus 3TC) or tenofovir + ddI + 3TC, have had extremely disappointing results in clinical trials showing high rates of virologic failure. They should not be used unless no other suitable regimen can be used. Certainly I don't have all the details of your particular situation, but perhaps your hunch not to trust your doctor is correct. Are you seeing an HIV specialist? If not, you definitely should be.

Good luck. I'm here if you need me.

Dr. Bob


Previous
Maried have SSDI and also insurance
Next
YOUR THE ONLY ONE...

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement